This paper is concerned with stability analysis for singular systems with interval time-varying delay. By constructing a novel Lyapunov functional combined with reciprocally convex approach and linear matrix inequality (LMI) technique, improved delay-dependent stability criteria for the considered systems to be regular, impulse free, and stable are established. The developed results have advantages over some previous ones as they involve fewer decision variables yet less conservatism. Numerical examples are provided to demonstrate the effectiveness of the proposed stability results. 1. Introduction It is well known that time delays frequently occur in many practical systems, such as biological systems, chemical systems, electronic systems, and network control systems. The time delays are regarded as the major source of oscillation, instability, and poor performance of dynamic systems. During the last two decades, there has been some remarkable theoretical and practical progress in stability, stabilization, and robust control of linear time-delay systems [1, 2]. Currently, the results of stability for time-delay systems mainly focus on time-varying delay with range zero to an upper bound. However, in practice, the delay range may have a nonzero lower bound, and such systems are referred to interval time-varying delay systems. Typical examples for interval time-delay systems are networked control systems . With rapid advancement in the networked control systems technology, a number of significant results have been reported in the recent past for the stability of interval time-delay systems [3–14]. For example, in , a discretized Lyapunov functional approach is employed to obtain stability criteria for linear uncertain systems with interval time-varying delays. By using free-weighting matrices, [4, 5] present some less conservative stability conditions. The free-weighting matrices method was further improved in [6, 7] by constructing augmented Lyapunov functionals. The free-weighting matrices method is regarded as an effective way to reduce the conservatism of the stability results; however, one chief shortcoming is that too many free-weighting matrices introduced in the theoretical derivation sometimes cannot reduce the conservatism of the obtained results, on the contrary, they make criteria mathematically complex and computationally less effective. In [8, 9], via different Lyapunov functionals with fewer matrix variables whose derivative is estimated using Jensen inequality, some simple stability criteria were obtained, these results were improved
W. Zhang, X.-S. Cai, and Z.-Z. Han, “Robust stability criteria for systems with interval time-varying delay and nonlinear perturbations,” Journal of Computational and Applied Mathematics, vol. 234, no. 1, pp. 174–180, 2010.
T. Li, L. Guo, and Y. Zhang, “Delay-range-dependent robust stability and stabilization for uncertain systems with time-varying delay,” International Journal of Robust and Nonlinear Control, vol. 18, no. 13, pp. 1372–1387, 2008.
S. Xu, J. Lam, and Y. Zou, “An improved characterization of bounded realness for singular delay systems and its applications,” International Journal of Robust and Nonlinear Control, vol. 18, no. 3, pp. 263–277, 2008.
X. Sun, Q. L. Zhang, C. Y. Yang, Z. Su, and Y. Y. Shao, “An improved approach to delay-dependent robust stabilization for uncertain singular time-delay systems,” International Journal of Automation and Computing, vol. 7, no. 2, pp. 205–212, 2010.
J.-M. Jiao, “Robust stability and stabilization of discrete singular systems with interval time-varying delay and linear fractional uncertainty,” Internal Journal of Automation and Computing, vol. 9, no. 1, pp. 8–15, 2012.
D. Zhang, L. Yu, Q.-G. Wang, C.-J. Ong, and Z.-G. Wu, “Exponential filtering for discrete-time switched singular systems with time-varying delays,” Journal of Franklin Institute, vol. 349, no. 7, pp. 2323–2342, 2012.
Y. Ding, S. Zhong, and W. Chen, “A delay-range-dependent uniformly asymptotic stability criterion for a class of nonlinear singular systems,” Nonlinear Analysis. Real World Applications, vol. 12, no. 2, pp. 1152–1162, 2011.
P. Balasubramaniam, R. Krishnasamy, and R. Rakkiyappan, “Delay-dependent stability criterion for a class of non-linear singular Markovian jump systems with mode-dependent interval time-varying delays,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 9, pp. 3612–3627, 2012.
P. Balasubramaniam, R. Krishnasamy, and R. Rakkiyappan, “Delay-dependent stability of neutral systems with time-varying delays using delay-decomposition approach,” Applied Mathematical Modelling, vol. 36, no. 5, pp. 2253–2261, 2012.